Announcement

Announcement Module
Collapse
No announcement yet.

Day 1 chemo and disaster hits!!

Page Title Module
Move Remove Collapse
X
Conversation Detail Module
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • Day 1 chemo and disaster hits!!

    Day 1
    3 rounds BEP

    Everything was going good ,then came last medication of the day. Etoposide. Within 1 min of it going in, my face turned bright red, chest was rock hard , and couldn’t breathe. They had to give me a anaphylactic shot in my thigh.

    Apparently Im allergic to Etoposide.

    They took my to the ER. Gave me steroids, Benadryl and a breathing treatment. They are just watching me now for a few hours .

    Anyone have a allergic reaction before?

    Doctor says I still have to take Etoposide, but they are going to give me steroids and Benadryl before I take it.

    Doctor just called and said he wants to change treatment now. Will discuss tomorrow.

    Any idea off what he would
    Change it to? This really sucks! I thought I was gonna die. My lungs closed up!!

    My last CT which was last week still only
    Showed the same 3 lymph nodes and none of the changed in size. 2.7CM was the biggest.

    Blood works was all normal except LDH was a tad a high at
    503 I think.

    Looking for advice and thoughts.
    Thank you all.


    Best of luck to everyone going through this crap

    Day 1 and it has sucked.

  • #2
    I've not heard of this before, and my understanding is you cannot have an allergic reaction the 1st time you are exposed to something. No idea if any other substances that you might have been exposed to are similar enough to trigger this. Might be a good idea to email Doc E, he knows more about treating TC than anyone.
    Jan, 1975: Right I/O, followed by RPLND
    Dec, 2009: Left I/O, followed by 3xBEP

    Comment


    • #3
      Reached out to Doc E. He contacted my doctor. They have known each other a while apparently. Makes me feel good.
      I had a allergic reaction to a preservative in etoposide Called “tween 80” They agreed to switch me to vinblastine. Dr said it still has the same effect and same results, just doesn’t have the thing I was allergic to in it. I just started day 2 and everything is good so far. Thank you.

      Comment


      • #4
        Good to hear. Please keep us posted
        Jan, 1975: Right I/O, followed by RPLND
        Dec, 2009: Left I/O, followed by 3xBEP

        Comment


        • #5
          Hello everyone. I’m new here and about 21 months clear after orchiectomy and 4x EP for stage 2 seminoma.

          While I didn’t have the same reaction as Jlock83, I did have a reaction to etoposide on the first day of my second cycle of chemo. Maybe a minute after the nurse started the etoposide, my face felt flushed and my breathing started to feel not right. Almost as soon as they stopped the etoposide, I started to feel normal again. They gave me Benadryl and finished that dosage without any more problems.

          The next day, the same nurse tried etoposide again, and I had the same reaction. My oncologist ended up switching me to “Etopophos,” which I understand is essentially etoposide in a different kind of solvent. My sister in law is a pharmacist and told me that I probably developed a hypersensitivity to the solvent in the generic etoposide. From then on, I made sure Etopophos was administered to me for the remaining cycles. My oncologist told me that Etopophos provides the same outcome as generic etoposide.

          Jlock, it sounds like your Dr has things under control.

          Comment

          Working...
          X